Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 20, 2014, 7:58 PM EDT for 4 counties in North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 20, 2014, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 75 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS52 KMHX 202358
SVRMHX
NCC061-103-107-133-210045-
/O.NEW.KMHX.SV.W.0050.140620T2358Z-140621T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
758 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA
EASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM FALLING CREEK TO
PINK HILL TO GREENEVERS...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF LA GRANGE TO 18 MILES EAST OF WARSAW TO 9 MILES
NORTHEAST OF WALLACE...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINK HILL...
DEEP RUN...
BEULAVILLE...
WOODINGTON...POTTERS HILL...
KINSTON...CHINQUAPIN...
LYMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DESTRUCTIVE WINDS 80 TO 100 MPH OR GREATER AND VERY LARGE HAIL ARE
LIKELY WITH THIS STORM...WINDS OF THIS MAGNITUDE CAN CAUSE DAMAGE
SIMILAR TO A TORNADO...THE STRONG WINDS OFTEN OCCUR WELL IN ADVANCE
OF THE STORM...SEEK SHELTER NOW IN A STURDY BUILDING...AVOID WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3506 7789 3534 7779 3527 7743 3526 7743
3523 7747 3518 7738 3498 7745 3470 7763
3471 7768 3472 7768 3471 7771 3478 7806
TIME...MOT...LOC 2359Z 282DEG 12KT 3523 7771 3504 7777
3484 7790
$$
21 follow-up statement
424
WWUS52 KMHX 210025
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 PM EDT FRI JUN 20 2014
NCC061-103-107-133-210045-
/O.CON.KMHX.SV.W.0050.000000T0000Z-140621T0045Z/
LENOIR NC-JONES NC-DUPLIN NC-ONSLOW NC-
825 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN ONSLOW...EASTERN DUPLIN...NORTHWESTERN JONES AND
LENOIR COUNTIES...
AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WOODINGTON TO POTTERS HILL TO
CHINQUAPIN...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAINFALL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LYMAN...PLEASANT
HILL...TAYLORS CORNER...ALBERT J ELLIS AIRPORT...WYSE FORK...PHILLIPS
CROSSROADS...PETERSBURG...CYPRESS CREEK...COMFORT AND RICHLANDS.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3506 7782 3533 7772 3527 7743 3526 7743
3523 7747 3518 7739 3516 7739 3498 7745
3470 7763 3471 7768 3472 7768 3471 7772
3476 7796
TIME...MOT...LOC 0025Z 282DEG 12KT 3521 7761 3502 7767
3482 7780
$$
2What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:56 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 20, 6:56 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 656 PM EDT FRI JUN 20 2014 .SYNOPSIS... UNSETTLED WEATHER WILL OCCUR AS A FRONT REMAINS MEANDERS SOUTH AND NORTH ACROSS THE AREA THROUGH SATURDAY. LOW PRESSURE MOVING ALONG THE FRONT WILL ENHANCE THE PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT AS IT MOVES EAST ALONG THE FRONT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY ALLOWING WEAK HIGH PRESSURE TO RIDGE INTO THE AREA EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE AREA MID TO LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 645 PM FRIDAY...INCREASED POPS A BIT SW TIER NEXT SVRL HOURS AND LOWERED POPS THRU LATE EVENING NE TIER. MOST OF THE MDLS SHOWS BEST CVRG SRN TIER THRU EVENING WITH BAND OD SHRA/TSRA SLOWLY SPREADING NE OVERNIGHT. WITH INSTAB SLOWLY DIMINISHING EXPECT MAIN THREAT FROM CONVECTION OVERNIGHT WILL BE LOCALLY HEAVY RAIN. PREV DISC...THE DIFFUSE FRONT CONTINUES TO SAG SLOWLY SOUTH ACROSS EASTERN NC AND WILL SETTLE OVER THE SOUTHERN AREAS LATE TODAY. THE FRONT IS BEGINNING TO INTERACT WITH LOCAL SEA BREEZE CIRCULATIONS AND PEAK HEATING TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT THIS ACTIVITY TO PERSIST INTO THE EVENING AND BECOME A LITTLE BIT MORE WIDESPREAD AS A WEAK MID LEVEL SHORTWAVE MOVES ACROSS THE REGION. WILL CONTINUE 30-50% POPS TONIGHT WITH A SLIGHT DECREASING TREND TOWARD DAWN. OVERNIGHT LOWS WILL BE IN THE LOWER 70S WITH SOME MID 70S BEACHES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... AS OF 415 PM FRIDAY...ALL OF THE GUIDANCE IS INDICATING THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AND LOCALLY HEAVY RAINS. THE MAIN QUESTION CONCERNS THE SEVERE POTENTIAL. THE NAM KEEPS LOWER CLOUDS OVER THE AREA MOST OF THE DAY WHICH WOULD LIMIT INSTABILITY AS IT FORECASTS HIGHS IN THE LOWER TO MIDDLE 80S. THE GFS AND ECMWF ON THE OTHER HAND ARE INDICATING A MORE ROBUST RECOVERY WITH HIGHS REACHING THE LOWER 90S IN THE NORMALLY WARMER INLAND LOCATIONS. IF THIS INSTABILITY CAN BE REACHED /LI VALUES OF -6 TO -8/ THEN THERE WOULD BE A SEVERE WEATHER CONCERN WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS DUE TO THE HIGH PW VALUES />=2"/ AND LARGE SURFACE TEMP/DEWPOINT SPREADS. THUS SPC CONTINUES TO HAVE OUR REGION IN A "SEE TEXT" OUTLOOK FOR SATURDAY. LIMITING FACTORS OUTSIDE QUESTIONS REGARDING HEATING WILL BE THE WEAK SHEAR. REGARDLESS OF THE SEVERE THREAT LOCALLY HEAVY RAINS COULD PRODUCE SOME FLOODING AS THE MBE VECTORS INDICATE THE POTENTIAL FOR TRAINING AND BACK BUILDING CELLS. LIKELY POPS WILL BE CONTINUED AND WILL TREND TOWARD THE WARMER MOS FOR HIGHS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 345 PM FRI...THE WEAK AREA OF LOW PRESSURE WILL MOVE OFF THE COAST BY EARLY SUN WITH HIGH PRES BEGINNING TO BUILD IN FROM THE NORTH. PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN AND MAINLY DRIVEN BY HOW QUICKLY THE LOW PUSHES OFFSHORE...BUT EXPECT DRIER AIR TO BEGIN TO PUSH LOWERING PRECIP CHANCES THROUGH THE DAY. CONTINUE TO ADVERTISE LOWER POPS SUN NIGHT THROUGH EARLY NEXT WEEK AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING RELIEF FROM THE OPPRESSIVE HEAT AND HUMIDITY. SUNDAY SHOULD SEE HIGHS IN THE MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL DESPITE STILL-HIGH LOW LEVEL THICKNESS VALUES. HIGHS MON EXPECTED TO BE NEAR CLIMO GENERALLY IN THE MID/UPR 80S. SUN NIGHT AND MON NIGHT WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM THE COAST...LOW 70S ON THE IMMEDIATE COAST. RIDGING BUILDS ALOFT WHILE SFC HIGH MOVES OFFSHORE BY TUE WITH SOUTHERLY RETURN FLOW DEVELOPING BRINGING INC TEMPS AND RH VALUES A RETURN TO LOW CONVECTION CHANCES TUE AND WED AS WE RETURN TO TYPICAL SUMMERTIME REGIME. THE UPPER RIDGE BREAKS DOWN LATE IN THE WEEK AS A SHORTWAVE TROUGH PUSHES ACROSS THE MID ATLANTIC BRING INCREASED...MAINLY DIURNALLY DRIVEN CONVECTION ACROSS THE AREA FOR THU AND FRI. SOUTHERLY FLOW WILL ALSO BRING WARMING TEMPS MID TO LATE WEEK WITH LOW 90S RETURNING INLAND WITH LOW TO MID 80S ALONG THE COAST. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SATURDAY/... AS OF 645 PM FRIDAY...MAINLY VFR THRU THE EVENING WITH BULK OF CONVECTION JUST S OF MOST TAF SITES. TOUGH FCST LATER TONIGHT AS MOIST SFC LYR AND LIGHT ONSHORE FLOW BEHIND WEAK BNDRY CONDUCIVE FOR FOG/ST... HOWEVER MDLS SHOW PLENTY OF LOW/MID LVL MOISTURE AND AT LEAST SCT CONVECTION SO THIS WOULD TEND TO LOWER THE FOG/ST THREAT. FOR NOW WILL CONT PREV FCST TRENDS WITH VCSH OF VCTS AND SOME MVFR CIGS LATE. SCT TO NUMEROUS SHRA AND TSRA LIKELY SAT WITH WEAK SRT WAVE CROSSING AND FRONT SLOWLY LIFTING BACK N. WILL LIKELY HAVE AT LEAST PDS OF MVFR CONDITIONS AND POSS BRIEF IFR IN CONVECTION. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 345 PM FRI...UNSETTLED PATTERN WILL CONTINUE INTO SAT NIGHT WITH A FRONTAL BOUNDARY ACROSS SOUTHERN SECTIONS CONTINUING TO BRING OCCASIONAL MVFR OR LOWER CONDITIONS IN THUNDERSHOWERS AND LOWERING VSBYS/CIGS. THE FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA SUN AS LOW PRES EXITS THE COAST BRINGING IN DRIER AIR AND REDUCING THE PRECIP CHANCES. PRED VFR CONDITIONS EXPECTED EARLY NEXT WEEK...THOUGH SOUTHERLY FLOW RETURNS TUES BRINGING INCREASED MOISTURE AND INSTABILITY WITH DIURNALLY DRIVEN THUNDERSTORMS. && .MARINE... SHORT TERM /THROUGH SATURDAY/... AS OF 645 PM FRIDAY...NO SIGNIF CHANGES TO PREV FCST WITH FRONT STALLING OVER CNTRL/SRN TIER. PREV DISC.../NORTH OF CAPE HATTERAS/ LIGHT EASTERLY WINDS BEHIND A WEAK COLD FRONT WILL VEER TO THE SOUTHEAST OVERNIGHT. WINDS WILL CONTINUE TO VEER TO THE SOUTHWEST SATURDAY AND INCREASE TO 10 TO 15 KT AS THE FRONT RETREATS TO THE NORTH. /CAPE HATTERAS TO CAPE LOOKOUT/ LIGHT EAST WINDS THIS EVENING WILL VEER TO THE SOUTHWEST LATE AS THE AFOREMENTIONED FRONT MOVES TO THE NORTH. THE FLOW WILL INCREASE TO 10 TO 15 KT ON SATURDAY. /SOUTH OF CAPE LOOKOUT/ WINDS ARE FORECAST TO REMAIN 10 TO 15 KT THROUGH THE PERIOD AS THE FRONT IS FORECAST TO REMAIN NORTH OF THE SOUTHERN WATERS. BOTH THE WAVE WATCH AND THE NWPS WAVE MODELS FORECAST 2 TO 4 FT SEAS ACROSS THE WATERS THROUGH SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 345 PM FRI...A WEAK AREA OF LOW PRES WILL MOVE OFF THE COAST SAT NIGHT EARLY SUN WITH WINDS BECOMING N/NE ACROSS ALL WATERS. SUB SCA WINDS AND SEAS EXPECTED THROUGH THE PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON SUNDAY ACROSS THE NORTHERN WATERS AS THE LOW PRES EXITS THE COAST AND WIND SPEEDS INCREASE...WITH THE STRENGTH OF THE LOW DICTATING THE WIND SPEEDS...CONTINUE TO FCST NE WINDS 10 TO 20 KTS...HIGHEST NORTH. NWPS AND WAVEWATCH HAVE COME DOWN SLIGHTLY WITH SEAS...KEEPING AROUND 2 TO 4 FT BUT WOULD NOT RULE OUT OCCASIONALLY BUILDING TO 5 FT NORTHERN WATERS. HIGH PRES BEGINS TO BUILD IN EARLY NEXT WEEK WITH WINDS DIMINISHING AND VEERING EASTERLY MON/MON NIGHT...THEN TO SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW AROUND 10 TO 20 KTS WILL DOMINATE WED AS THE BERMUDA HIGH STRENGTHENS OFFSHORE WITH SEAS AROUND 3 TO 5 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...RF/JME SHORT TERM...JME LONG TERM...SK AVIATION...RF/SK MARINE...RF/JME/SK
Hazardous weather outlook, Jun 20, 4:40 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 440 PM EDT FRI JUN 20 2014 NCZ029-044>047-079>081-090>095-098-103-104-212045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 440 PM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EASTERN NORTH CAROLINA SATURDAY AS LOW PRESSURE MOVES SLOWLY EAST ACROSS A STALLED FRONT. A FEW OF THE STORMS COULD BECOME SEVERE WITH PRIMARY THREAT DAMAGING WIND GUSTS. IN ADDITION TORRENTIAL DOWNPOURS WITH THESE STORMS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 4:14 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EDT FRI JUN 20 2014
NCZ095-098-202045-
CARTERET-ONSLOW-
414 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND CARTERET
COUNTIES THROUGH 445 PM EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUCK CREEK...OR ABOUT 10 MILES SOUTHEAST OF CAMP LEJEUNE MAIN GATE...
MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAMMOCKS
BEACH...BEAR CREEEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3468 7736 3475 7726 3465 7707 3464 7709
3462 7717 3455 7730
TIME...MOT...LOC 2014Z 315DEG 7KT 3461 7722
2Special weather statement, Jun 20, 4:41 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 PM EDT FRI JUN 20 2014
NCZ095-098-202145-
CARTERET-ONSLOW-
441 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND CARTERET
COUNTIES THROUGH 545 PM EDT...
AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDWAY PARK...OR ABOUT OVER PINEY GREEN...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HUBERT...BEAR
CREEK...JACKSONVILLE...MIDWAY PARK...CAMP LEJEUNE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3461 7737 3462 7737 3462 7738 3477 7746
3486 7735 3471 7710 3471 7709 3466 7702
3462 7717 3453 7732
TIME...MOT...LOC 2041Z 310DEG 4KT 3470 7729
2Special weather statement, Jun 20, 4:57 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT FRI JUN 20 2014
NCZ092-093-095-098-202130-
CARTERET-CRAVEN-JONES-ONSLOW-
457 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 530 PM EDT...
AT 457 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ELLIS LAKE...OR ABOUT 9 MILES WEST OF NEWPORT...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOGUE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3476 7715 3492 7708 3476 7672 3469 7678
3468 7692 3466 7701
TIME...MOT...LOC 2057Z 290DEG 6KT 3480 7701
2Local storm report, Jun 20, 5:59 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM WATER SPOUT 2 W COLINGTON 36.01N 75.74W
06/20/2014 AMZ130 NC 911 CALL CENTER
DARE COUNTY 911 CENTER RELAYED A REPORT OF A WATERSPOUT
ABOUT 2 MILES WEST OF COLINGTON IN THE ALBEMARLE SOUND.
&&
EVENT NUMBER MHX1400436
ZPSSpecial weather statement, Jun 20, 6:43 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
643 PM EDT FRI JUN 20 2014
NCZ090-202345-
DUPLIN-
643 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN COUNTY THROUGH 745 PM
EDT...
AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CALYPSO...AND WEST OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CALYPSO......FAISON...CALYPSO...BEAUTANCUS...ALBERTSON......KORNEGAY.
..WALLACE...KENANSVILLE...WARSAW...BEULAVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3510 7818 3519 7817 3518 7807
3520 7801 3517 7796 3518 7793 3516 7790
3518 7784 3514 7776 3502 7775 3498 7768
3492 7765 3472 7768 3472 7799 3473 7802
3471 7813 3474 7820
TIME...MOT...LOC 2241Z 284DEG 16KT 3517 7816
2Special weather statement, Jun 20, 7:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
744 PM EDT FRI JUN 20 2014
NCZ090>092-098-210030-
DUPLIN-JONES-LENOIR-ONSLOW-
744 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...DUPLIN...JONES AND
LENOIR COUNTIES THROUGH 830 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOSS HILL TO POTTERS HILL
TO 16 MILES SOUTHWEST OF CYPRESS CREEK...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DEEP RUN...FALLING
CREEK...WOODINGTON...ALBERT J ELLIS AIRPORT...KINSTON...CATHERINE
LAKE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3472 7768 3472 7790 3494 7783 3517 7787
3518 7784 3528 7783 3534 7741 3530 7745
3526 7743 3523 7747 3517 7737 3497 7733
3451 7748 3450 7759
TIME...MOT...LOC 2344Z 265DEG 16KT 3523 7777 3495 7771
3457 7783
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 19, 8:13 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jun 19, 8:32 PM EDT | Special Weather Statement | MHX | Martin | 58 min |
| Jun 19, 8:33 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 27 min |
| Jun 19, 8:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 56 min |
| Jun 19, 8:41 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell | 34 min |
| Jun 19, 8:54 PM EDT | Special Marine Warning | MHX | 36 min | |
| Jun 19, 8:55 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 65 min |
| Jun 19, 8:56 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jun 19, 9:09 PM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jun 19, 9:10 PM EDT | Special Weather Statement | MHX | Dare | 65 min |
| Jun 19, 9:17 PM EDT | Special Weather Statement | MHX | Beaufort, Martin, Washington | 58 min |
| Jun 19, 9:18 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir | 42 min |
| Jun 19, 9:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jun 19, 9:29 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jun 19, 9:34 PM EDT | Special Weather Statement | MHX | Pitt | 56 min |
| Jun 19, 10:06 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pamlico | 54 min |
| Jun 19, 10:07 PM EDT | Special Marine Warning | MHX | 53 min | |
| Jun 19, 10:11 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde | 34 min |
| Jun 19, 10:15 PM EDT | Special Weather Statement | MHX | Beaufort, Hyde | 45 min |
| Jun 19, 10:24 PM EDT | Special Marine Warning | MHX | 36 min | |
| Jun 19, 10:33 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 42 min |
| Jun 19, 10:58 PM EDT | Special Marine Warning | MHX | 32 min | |
| Jun 20, 12:14 AM EDT | Special Weather Statement | MHX | Dare | 31 min |
| Jun 20, 12:16 AM EDT | Special Weather Statement | MHX | Greene, Lenoir | 59 min |
| Jun 20, 1:09 AM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 51 min |
| Jun 20, 1:59 AM EDT | Special Weather Statement | MHX | Duplin | 46 min |
| Jun 20, 2:10 AM EDT | Special Weather Statement | MHX | Craven, Jones | 50 min |
| Jun 20, 3:03 AM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Jun 20, 12:44 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jun 20, 12:45 PM EDT | Special Weather Statement | MHX | Dare | 30 min |
| Jun 20, 3:31 PM EDT | Special Weather Statement | MHX | Carteret | 29 min |
| Jun 20, 3:52 PM EDT | Special Weather Statement | MHX | Onslow | 23 min |
| Jun 20, 4:14 PM EDT | Special Weather Statement | MHX | Onslow | 31 min |
| Jun 20, 4:41 PM EDT | Special Weather Statement | MHX | Onslow | 64 min |
| Jun 20, 4:57 PM EDT | Special Weather Statement | MHX | Carteret | 33 min |
| Jun 20, 6:43 PM EDT | Special Weather Statement | MHX | Duplin | 62 min |
| Jun 20, 7:44 PM EDT | Special Weather Statement | MHX | Jones, Lenoir, Onslow | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.